MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 4MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 4MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400402S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During use, it was reported that the 4x20mm 80cm powerflex pro balloon catheter (bc) was leaking when it was inflated in the patient and there was difficulty removing the balloon on the guidewire.There was no patient injury.Therefore, the powerflex pro and the unknown guidewire was removed together.The balloon was replaced with a new power flex pro (4x40), along with a new guidewire and the procedure was completed successfully.A power flex pro was inserted and was inflated at ten atmosphere (10 atm) during its initial inflation.However it was confirmed that a little of contrast medium leaked from the balloon edge.It was inflated at 10 atm during its second inflation but the same issue occurred again and it could not be inflated.The physician tried to remove the power flex pro but it could not be removed as the wire got stuck with the guidewire lumen.So it was removed together.The physician tried to remove the guidewire outside the patient but could not.The distal portion of the superficial femoral artery (sfa) which was not tortuous, or calcified with eighty percent stenosis, and to what degree.There were no difficulty inflating the balloon.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.The inflation device was successfully used with other devices.The catheter has never been in an acute bend.The device was prepped per the instruction for use (ifu) with no anomalies noted during prep.Constant and dedicated saline source was not utilized through the balloon during insertion during prep.No other products went through the same balloon.No other information was provided.The device was not returned for analysis.A device history record (dhr) review of lot 82148890 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage during positive pressure¿ and ¿guidewire lumen resistance/friction in patient¿ could not be confirmed as the device was not returned for analysis.The root cause of this leakage and resistance/friction reported could not be determined.Based on the information available for review, vessel characteristics and handling factors may have contributed to the leakage and resistance/friction during guidewire withdrawal reported.According to the instructions for use (ifu), which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the dhr review nor the product analysis suggests that the reported failures could be related to the manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.
 
Event or Problem Description
During use, it was reported that the power flex pro balloon catheter was leaking when it was inflated in the patient and there was difficulty removing the balloon on the guidewire.There was no patient injury.Therefore, the power flex pro and the unknown guidewire was removed together.The balloon was replaced with a new power flex pro (4*40), along with a new guidewire and the procedure was completed successfully.A power flex pro was inserted and was inflated at ten atmosphere (10 atm) during its initial inflation.However it was confirmed that a little of contrast medium leaked from the balloon edge.It was inflated at 10 atm during its second inflation but the same issue occurred again and it could not be inflated.The physician tried to remove the power flex pro but it could not be removed as the wire got stuck with the guidewire lumen.So it was removed together.The physician tried to remove the guidewire outside the patient but could not.The distal portion of the superficial femoral artery which was not tortuous, or calcified with eighty percent stenosis.And to what degree.There were no difficulty inflating the balloon.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.The inflation device was successfully used with other devices.The catheter has never been in an acute bend.The device was prepped per the instruction for use (ifu) with no anomalies noted during prep.Constant and dedicated saline source was not utilized through the balloon during insertion during prep.No other products went through the same balloon.The device is not available for analysis.No other information was provided.

Brand Name
POWERFLEXPRO 4MM2CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key8079536
Report Number9616099-2018-02534
Device Sequence Number16525725
Product Code LIT
UDI-Device Identifier20705032059128
UDI-Public20705032059128
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number4400402S
Device Catalogue Number4400402S
Device Lot Number82148890
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2018
Initial Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1